Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 7, 2015, 5:18 PM CDT for 4 counties in Indiana; Iroquois County, Kankakee County, Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2015, 5:18 PM CDT (22:18 UTC)
- Expired
- Jun 7, 2015, 10:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iroquois County, IL, Kankakee County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 86 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:57 PM CDT | HEAVY RAIN 2.84 | 2 Nne Lakes Of The Four, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
546
WGUS53 KLOT 072218
FFWLOT
ILC075-091-INC073-089-111-127-080315-
/O.NEW.KLOT.FF.W.0002.150607T2218Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
518 PM CDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...
NORTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN PORTER COUNTY IN NORTHWESTERN INDIANA...
NORTHERN NEWTON COUNTY IN NORTHWESTERN INDIANA...
SOUTHERN LAKE COUNTY IN NORTHWESTERN INDIANA...
JASPER COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 1015 PM CDT
* AT 516 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAINFALL ACROSS THE AREA. EMERGENCY MANAGEMENT REPORTED
SERIOUS FLOODING IN HEBRON INDIANA WITH A VEHICLE RESCUE. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN. ONGOING FLASH FLOODING
IS EXPECTED TO WORSEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON...
MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS...
GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE...
LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST
CITY.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 214 AND 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
4148 8724 4146 8693
$$
RC4 follow-up statements
615
WGUS73 KLOT 072234
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
534 PM CDT SUN JUN 7 2015
ILC075-091-INC073-089-111-127-080315-
/O.CON.KLOT.FF.W.0002.000000T0000Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-LAKE IN-JASPER IN-
534 PM CDT SUN JUN 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...SOUTHERN PORTER...
NORTHERN NEWTON...SOUTHERN LAKE AND JASPER COUNTIES...
AT 530 PM CDT...THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAINFALL
WERE ONGOING ACROSS THE WARNED AREA. EMERGENCY MANAGEMENT REPORTED
FLASH FLOODING IN PORTIONS OF VALPARAISO AS OF 515 PM CDT...WITH
NUMEROUS STREETS AND BRIDGES CLOSED DUE TO FLOODING. UP TO FOUR
INCHES OF RAIN HAVE ALREADY FALLEN IN FAR SOUTHERN PORTER COUNTY.
FLASH FLOODING IS OCCURRING AND COULD WORSEN DUE TO ADDITIONAL RAIN
UP TO ONE INCH.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON...
MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS...
GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE...
LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST
CITY.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 214 AND 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
DO NOT ENTER OR CROSS FLOWING WATER OR STANDING WATER OF UNKNOWN
DEPTH WHILE ON FOOT.
&&
LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
4148 8724 4146 8693
$$
RC861
WGUS73 KLOT 072339
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 PM CDT SUN JUN 7 2015
ILC075-091-INC073-089-111-127-080315-
/O.CON.KLOT.FF.W.0002.000000T0000Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-LAKE IN-JASPER IN-
639 PM CDT SUN JUN 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...SOUTHERN PORTER...
NORTHERN NEWTON...SOUTHERN LAKE AND JASPER COUNTIES...
AT 630 PM CDT...LOCAL LAW ENFORCEMENT REPORTED HIGH WATER AT STATE
ROUTE 10 AND 65 IN JASPER COUNTY. DOPPLER RADAR ESTIMATES 2 TO
POSSIBLY UP TO 4 AND A HALF INCHES OF RAIN HAVE FALLEN ACROSS THE
WARNED AREA IN THE PAST 3 HOURS. FLASH FLOODING IS LIKELY ONGOING IN
MANY AREAS DUE TO RUNOFF FROM THE EXCESSIVE RAINFALL.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON...
MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS...
GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE...
LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST
CITY.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 214 AND 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
DO NOT ENTER OR CROSS FLOWING WATER OR STANDING WATER OF UNKNOWN
DEPTH WHILE ON FOOT.
&&
LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
4148 8724 4146 8693
$$
RC028
WGUS73 KLOT 080042
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 PM CDT SUN JUN 7 2015
ILC075-091-INC073-089-111-127-080315-
/O.CON.KLOT.FF.W.0002.000000T0000Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-LAKE IN-JASPER IN-
742 PM CDT SUN JUN 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...SOUTHERN PORTER...
NORTHERN NEWTON...SOUTHERN LAKE AND JASPER COUNTIES...
AT 735 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN
PORTIONS OF PORTER COUNTY...WITH SOME COUNTY ROADS STILL CLOSED DUE
TO FLOODING. DOPPLER RADAR ESTIMATES THAT 2 TO POSSIBLY UP TO 4 AND
A HALF INCHES OF RAIN FELL ACROSS THE WARNED AREA THIS AFTERNOON.
FLASH FLOODING IS LIKELY ONGOING IN MANY AREAS DUE TO RUNOFF FROM
THE EXCESSIVE RAINFALL.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON...
MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS...
GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE...
LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
DO NOT ENTER OR CROSS FLOWING WATER OR STANDING WATER OF UNKNOWN
DEPTH WHILE ON FOOT.
&&
LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
4148 8724 4146 8693
$$
RC794
WGUS73 KLOT 080202
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
902 PM CDT SUN JUN 7 2015
ILC075-091-INC073-089-111-127-080315-
/O.CON.KLOT.FF.W.0002.000000T0000Z-150608T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-LAKE IN-JASPER IN-
902 PM CDT SUN JUN 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHEASTERN IROQUOIS...SOUTHERN PORTER...
NORTHERN NEWTON...SOUTHERN LAKE AND JASPER COUNTIES...
AT 856 PM CDT...DOPPLER RADAR RAINFALL ESTIMATES INDICATED THAT IN
EXCESS OF THREE INCHES OF RAIN HAD FALLEN OVER PORTIONS OF THE
WARNED AREA. ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL WERE MOVING INTO THE WARNED AREA FROM THE WEST.
EARLIER REPORTS INDICATED THAT FLASH FLOODING WAS OCCURRING IN THE
VALPARAISO AREA...WHERE NUMEROUS STREETS AND BRIDGES WERE CLOSED...
AND FROM THE HEBRON AREA WHERE EMERGENCY MANAGEMENT REPORTED THAT A
VEHICLE RESCUE HAD OCCURRED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERRILLVILLE...VALPARAISO...RENSSELAER...DE MOTTE...HEBRON...
MOMENCE...MOROCCO...SUMAVA RESORTS...LAKES OF THE FOUR SEASONS...
GIFFORD...MOODY...PEMBROKE...CONRAD...ROSELAWN...DUNNS BRIDGE...
LINCOLN HILLS...FAIR OAKS...LAKE VILLAGE...BOONE GROVE AND FOREST
CITY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER
PORTIONS OF THE WARNED AREA LATE THIS EVENING...ESPECIALLY SOUTH OF
THE KANKAKEE RIVER.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 214 AND 236.
THIS INCLUDES...
VALPARAISO UNIVERSITY...PORTER COUNTY FAIRGROUNDS...AND US 41
DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4094 8693 4092 8770 4121 8766 4125 8725
4148 8724 4146 8693
$$
RATZERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 5:11 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 7, 5:11 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
511 PM CDT SUN JUN 7 2015
.MESOSCALE DISCUSSION...
455 PM CDT
REPORTS CONTINUE TO COME IN OF HEAVY RAIN AND STRONG TO SEVERE
WINDS WITH THUNDERSTORMS ACROSS EAST CENTRAL ILLINOIS AND
NORTHWEST INDIANA. LATEST RADAR IMAGERY SHOWS THUNDERSTORMS OVER
NORTHERN NEWTON COUNTY AND THUNDERSTORMS OVER KANKAKEE COUNTY ARE
TAKING ON A WIND SIGNATURE WITH THE DEVELOPMENT OF A REAR INFLOW
JET. CORFIDI VECTORS INDICATE STORMS MAY START TO SPREAD MORE
SOUTHEAST AS THESE BOWING SEGMENTS DEVELOP. PORTIONS OF
IROQUOIS...NEWTON...AND JASPER COUNTIES APPEAR MOST FAVORABLE FOR
DAMAGING WINDS SHOULD TRENDS CONTINUE.
DEUBELBEISS
PREVIOUS DISCUSSION...
435 PM CDT
A COUPLE STRONG SUPERCELLS CONTINUE TO SPIN OVER EAST CENTRAL
ILLINOIS AND NORTHWEST INDIANA. MESOSITE OBSERVATIONS IN NORTHERN
NEWTON COUNTY/SOUTHERN LAKE COUNTY IMMEDIATELY AHEAD OF THE STORMS
DO SHOW BACKED WINDS HOWEVER TEMPERATURES A BIT ON THE COOL SIDE
IN THE MID 70S MAY TEMPER BUOYANCY OF BL PARCELS SOME...BUT THE
THREAT FOR A TORNADO WITH THESE STRONGEST STORMS REMAINS A
CONCERN.
STRONG TO SEVERE THUNDERSTORMS CONTINUE THIS AFTERNOON WITH THE
BEST COVERAGE OF STORMS EXTENDING FROM A LINE FROM NEAR PONTIAC TO
VALPARAISO. STORMS MOTIONS WILL BE SIMILAR TO THE ORIENTATION OF
THE LINE RESULTING IN TRAINING THUNDERSTORMS. RAP ANALYSIS SHOWS A
CORRIDOR OF 1.9-2.0 INCH PWATS AND SURFACE DEWPOINTS AHEAD OF
THESE STORMS ARE POOLING INTO THE LOW TO MID 70S. DEEP MOISTURE
/TROPICAL-LIKE SOUNDINGS WILL TEMPER THE HAIL THREAT
SLIGHTLY...HOWEVER TORRENTIAL RAIN UNDER THE STRONGEST STORMS WILL
LIKELY LEAD TO FLOODING ISSUES...AND HAVE ALREADY HAD A HANDFUL OF
REPORTS WITH THUS FAR LOW END/NUISANCE FLOODING.
DEUBELBEISS
&&
.SHORT TERM...
153 PM CDT
MESOSCALE DISCUSSION...THROUGH THIS EVENING
SHORTWAVE OVER EASTERN IOWA CONTINUES TO PROGRESS STEADILY
EASTWARD AND LOOKING REASONABLY LIKELY THAT ADDED ASCENT WITH THIS
FEATURE WILL BE ENOUGH FOR CONVECTIVE INITIATION OVER THE NEXT
HOUR OR TWO NEAR AND JUST NORTH OF REMNANT OUTFLOW BOUNDARY FROM
THIS MORNING. THIS BOUNDARY EXTENDS FROM BENTON COUNTY WEST TO
SOUTH OF PONTIAC THEN BECOMES INCREASINGLY ILL DEFINED AS IT
EXTENDS WNW TOWARD QUAD CITIES.
AIR MASS TO THE SOUTH OF THE BOUNDARY IS GROWING VERY
WARM...HUMID AND UNSTABLE WITH TEMPS CLIMBING INTO THE MID-UPPER
80S AND DEWPOINTS INTO THE LOWER 70S. THE 18 ILX SOUNDING SUGGESTS
THAT MLCAPE VALUES ARE NEARING 2000 J/KG NEAR AND SOUTH OF THE
OUTFLOW BOUNDARY. MID LEVEL FLOW IS FAIRLY STRONG FOR THIS TIME OF
YEAR WITH 700-500MB FLOW OF 35-45KT NOTED ON AREA VWPS RESULTING
IN 0-6KM SHEAR VALUES OF 35-40KT. WOULD LIKE TO SEE MORE MID-LEVEL
DRY AIR TO ENCOURAGE QUICK DEVELOPMENT OF COLD POOL...BUT GIVEN
THE INSTABILITY SHEAR COMBO CERTAINLY A THREAT OF SEVERE
THUNDERSTORMS WITH MAIN THREAT DAMAGING WINDS.
SPECIAL GOES-R 1 MIN RESOLUTION VISIBLE IMAGERY DOES SHOW SLOWLY
DEEPENING CUMULUS FIELD OVER WC IL IN ADVANCE OF THE SHORTWAVE AND
THIS COULD BE THE FIRST SIGNS OF MORE SIGNIFICANT CONVECTIVE
DEVELOPMENT. STILL APPEARS GREATEST SEVERE THREAT WILL BE SOUTH OF
I-80 SO NO BIG CHANGES PLANNED TO GOING POPS.
IZZI
&&
.LONG TERM...
324 PM CDT
MONDAY THROUGH SUNDAY...
PRIMARY CONCERN ON MONDAY IS WITH THE POTENTIAL FOR FAIRLY
WIDESPREAD COVERAGE OF SCATTERED SHRA/TSRA AS MID/UPPER
DISTURBANCE DIVES SOUTHEAST IN UPPER TROUGH AXIS DIGGING ACROSS
THE GREAT LAKES REGION. DAY WILL START OUT QUIET WITH EXCEPTION OF
ANY LINGERING CONVECTION IN SOUTHEAST CWA TIED TO COLD FRONT
PASSAGE EXITING TO THE EAST. 850/925 MB TEMPS SUPPORT HIGHS
REACHING THE LOWER-MID 80S AND MODELS ARE SHOWING MIXING POSSIBLY
TO 750 MB OR EVEN A BIT HIGHER. HAVE GONE WITH LIKELY POPS FOR A
FAIRLY LARGE SWATH OF THE CWA/EASTERN 2/3 ESPECIALLY DURING THE
MID-LATE AFTERNOON AS THE SHEARED OUT DISTURBANCE RESULTS IN AN
UPTICK IN UPWARD MOTION. DEWPOINTS ONLY IN THE UPPER 50S TO LOWER
60S WILL LIMIT CAPE VALUES TO THE GENERALLY 500-1000 J/KG...BUT
PRESENCE OF 30-40 KT OF NORTHWESTERLY DEEP LAYER SHEAR COULD AID
IN A FEW STRONG TO MARGINALLY SEVERE STORMS. MAIN THREAT WOULD BE
STRONG WIND GUSTS DUE TO STEEP LOW LEVEL LAPSE RATES AND HAIL DUE
TO COLD MIDLEVEL TEMPS FROM MID/UPPER TROUGH. ACTIVITY WILL BE
DIURNALLY DRIVEN AND LOSS OF LIFT FROM EXITING TROUGH MONDAY
EVENING SHOULD QUICKLY END ANY LINGERING SHOWERS...SO THE REST OF
MONDAY NIGHT WILL BE QUIET AND SEASONABLY MILD.
ON TUESDAY...HEIGHT RISES AND WEAK SFC HIGH PRESSURE TRANSITING
THE AREA WILL RESULT IN A DRY AND WARM DAY WITH HIGHS LIKELY IN
THE MID 80S DUE TO 925 MB TEMPS BETWEEN +20 AND +22 CELSIUS.
EXCEPTION COULD BE PORTIONS OF LAKESHORE AS WEST-NORTHWEST FLOW
ALOFT COULD WEAKEN ENOUGH TO LET A WEAK LAKE BREEZE SLIP IN TO
IMMEDIATE SHORE AREAS FROM COOK COUNTY TO NORTHWEST INDIANA.
TUESDAY NIGHT WILL BE QUITE MILD AS A STRONG LOW PRESSURE SYSTEM
MOVES NORTH OF THE NORTHERN LAKES...RESULTING IN STEADY TO
OCCASIONALLY GUSTY SOUTH-SOUTHWEST FLOW. VERY WARM AIRMASS WILL
GET ADVECTED EASTWARD AHEAD OF COLD FRONT TRAILING FROM LOW
PRESSURE AREA. 850 TEMPS IN HIGH TEENS CELSIUS AND 925 MB TEMPS IN
LOWER-MID 20S CELSIUS WILL YIELD AT LEAST MID-UPPER 80S NORTH OF
I-80 AND AROUND 90 SOUTH...WITH WARMER TEMPS CERTAINLY POSSIBLE IF
SLOWER FROPA VERIFIES. GIVEN UNCERTAINTY OF FRONTAL TIMING AND
LACK OF UPPER SUPPORT...HAVE KEPT POPS LOW TUESDAY NIGHT INTO
WEDNESDAY.
THE REST OF THE EXTENDED PERIOD LOOKS ON THE WARMER SIDE WITH
PERIODIC OPPORTUNITIES FOR THUNDERSTORMS...SO HAVE CHANCE POPS
THROUGHOUT GENERALLY. HOWEVER WOULD NOT EXPECT ANY DAYS TO BE
TOTAL WASHOUTS. 12Z OPERATIONAL RUNS OF THE GFS AND EUROPEAN DO
INDICATE A POSSIBLY STRONGER UPPER TROUGH AND SFC REFLECTION
PASSING NEARBY THURSDAY NIGHT THROUGH FRIDAY...SO MAY HAVE TO
WATCH THAT PERIOD FOR STRONGER CONVECTION.
RC
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* SCT TSRA MOVING THROUGH 23-01 OR 02Z.
* SOUTHWEST WINDS OCCASIONALLY GUSTING NEAR 20 KT INTO EARLY
EVENING.
MDB
//DISCUSSION...UPDATED 22Z...
A LINGERING BROKEN LINE OF TSRA CONTINUES TO MOVE EAST ACROSS
NORTH-CENTRAL IL AND WILL MOVE ACROSS ORD/MDW/DPA BETWEEN 23 AND
01 AND MAYBE 02Z. COVERAGE LOOKS TO REMAIN BROKEN SO IT MAY NOT
DIRECTLY AFFECT THE TERMINALS BUT WILL BE CLOSE BY.
OTHERWISE...SPOTTY TSRA WILL CONTINUE TO PERCOLATE NEAR GYY OVER
THE NEXT HOUR BUT THEN SHOULD SHIFT EAST AND SOUTH BUT THE BAND TO
THE WEST MAY AFFECT THE TERMINAL TOWARD 01Z. ACTIVITY WILL BE OUT
OF THE TERMINALS FOR MID EVENING WITH STEADY WEST OR WEST-
SOUTHWEST WINDS THROUGH THE OVERNIGHT.
MDB
FROM 18Z...
FORECAST DETAILS FOR THIS AFTERNOON CONTINUE TO REMAIN MURKY WITH
PRETTY MUCH ALL GUIDANCE NOT INITIALIZING WELL ON THE CURRENT
CONDITIONS. INITIAL ROUND OF CONVECTION THIS MORNING HAS BECOME
MORE SCATTERED HOWEVER PROGRESSED FAR ENOUGH EAST/SOUTHEAST TODAY
THAT SECOND ROUND OF DEVELOPMENT REMAINS UNCERTAIN. OUTFLOW
BOUNDARY LAID OUT WEST-EAST ACROSS PORTIONS OF CENTRAL AND EAST
CENTRAL ILLINOIS THOUGH HAS BEGAN TO WAVE BACK NORTH ON THE NOSE
OF GUSTY SOUTHWEST WINDS. OFF TO OUR SOUTHWEST MID-UPPER 70 TEMPS
WITH UPPER 60/LOW 70 DEWPOINTS ARE GRADUALLY PUSHING NORTHEAST AND
THIS AREA WOULD SEEM TO BE THE FAVORABLE AREA FOR RENEWED AND
POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AS UPPER
SHORTWAVE ABOUT TO CROSS THE MISSISSIPPI VALLEY PROVIDES BROAD
SCALE ASCENT OVER THE REGION. MAIN QUESTION IS HOW FAR NORTH DO
THUNDERSTORMS DEVELOP WITH THIS NEXT WAVE AND CURRENT INDICATIONS
ARE THAT IT MAY BE NEAR BUT MORE LIKELY SOUTH OF THE I-80
CORRIDORS...WITH ONLY ISOLATED/WIDELY SCATTERED ACTIVITY FARTHER
NORTH. DID TRY TO TEMPER THE FORECAST SOME BY BACKING OFF FROM
PREVAILING TSRA TO TEMPO TSRA BUT CONFIDENCE AT THIS POINT
CONTINUES TO DECREASE ON TSRA...ESPECIALLY AT ORD.
LOOKING AT TOMORROW...ANOTHER WAVE WILL DROP ACROSS THE AREA WITH
THE POTENTIAL FOR HIGH BASED THUNDERSTORMS TO DEVELOP. BREEZY
NORTHWEST WINDS ARE EXPECTED TOMORROW ALONG WITH PRIMARILY VFR
CONDITIONS.
BMD
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* MEDIUM-HIGH CONFIDENCE IN SCT TSRA CROSSING THE TERMINAL AREA
INTO EARLY EVENING...MEDIUM-HIGH CONFIDENCE IN TIMING.
* HIGH CONFIDENCE IN OCCASIONAL GUSTS NEAR 20 KT.
MDB
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT-TUESDAY...VFR. WEST WINDS.
WEDNESDAY...CHANCE OF TSRA. WEST WINDS.
THURSDAY...CHANCE OF TSRA. NORTHEAST WINDS.
FRIDAY-SATURDAY...CHANCE OF TSRA. SOUTH WINDS.
MTF/BMD
&&
.MARINE...
351 PM CDT
GUSTY SOUTHWEST WINDS HAZARDOUS TO SMALL CRAFT WILL DIMINISH THIS
EVENING AND THEN SHIFT WEST BEHIND A WEAK COLD FRONT. ON MONDAY
AFTERNOON...A DEEPLY MIXED AND WARM AIR MASS OVER LAND COULD YIELD
GUSTS UP TO 20-25 KT IN THE NEARSHORE WATERS DURING THE
AFTERNOON...WITH LIGHTER WINDS OVER THE STABLE OPEN LAKE. THE NEXT
PERIOD OF STRONGER WINDS WILL BE TUESDAY NIGHT INTO WEDNESDAY AS A
STRONG LOW MOVES NORTH OF THE NORTHERN LAKES...WITH SOUTH-
SOUTHWEST WINDS ESPECIALLY ON THE NORTHERN LAKE UP TO 25 KT
DESPITE STABLE CONDITIONS. A COLD FRONT TRAILING FROM THE LOW
WILL CROSS THE LAKE ON WEDNESDAY AND BRING LIGHTER WINDS THE REST
OF THE WORK WEEK BEHIND IT.
RC
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 7 PM SUNDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 7, 4:00 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SUN JUN 7 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 082100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST MAY PRODUCE: HAIL UP TO THE SIZE OF QUARTERS. WIND GUSTS UP TO 70 MPH. AND VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING...ESPECIALLY NEAR AND SOUTH OF INTERSTATE 80 WHERE THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE. THERE IS A THREAT FOR ISOLATED SEVERE THUNDERSTORMS IN PORTIONS OF NORTH CENTRAL AND NORTHWEST ILLINOIS AS WELL. DISCUSSION: ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF INTERSTATE 80...WITH AN ATTEND THREAT FOR A FEW STRONG TO SEVERE STORMS. MORE NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS NEAR AND SOUTH OF INTERSTATE 80...WHERE A FEW WILL LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...A VERY MOIST AIR MASS IS IN PLACE AND COULD ALLOW FOR THUNDERSTORMS TO PRODUCE TORRENTIAL RAINFALL AND POSSIBLY SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL. PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. && LMZ740>745-082100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 400 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME COULD PRODUCE WIND GUSTS OVER 35 KT. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL. PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 400 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE LIKELY THROUGH EARLY EVENING...MAINLY SOUTHERN PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL. PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. && IZZI/RC VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jun 7, 4:27 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
427 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL DWIGHT 41.10N 88.42W
06/07/2015 E1.00 INCH LIVINGSTON IL PUBLIC
SOCIAL MEDIA.
&&
CLocal storm report, Jun 7, 4:28 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM FLOOD CEDAR LAKE 41.37N 87.44W
06/07/2015 LAKE IN TRAINED SPOTTER
UP TO 4 INCHES FLOWING ON LOW LYING ROADS.
0404 PM FLOOD ST. JOHN 41.45N 87.48W
06/07/2015 LAKE IN AMATEUR RADIO
AT 93RD AND US-41. 6 INCHES STANDING WATER.
&&
BNLocal storm report, Jun 7, 4:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FUNNEL CLOUD 2 N DE MOTTE 41.23N 87.20W
06/07/2015 JASPER IN TRAINED SPOTTER
&&
BNLocal storm report, Jun 7, 4:31 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 1 N CROWN POINT 41.44N 87.35W
06/07/2015 M2.29 INCH LAKE IN COCORAHS
TOTAL SO FAR TODAY. 1.28 PAST 45 MINUTES.
&&
CLocal storm report, Jun 7, 4:45 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FUNNEL CLOUD 3 S DE MOTTE 41.16N 87.20W
06/07/2015 JASPER IN AMATEUR RADIO
ON STATE RD 10.
0437 PM TSTM WND GST 5 W KANKAKEE 41.12N 87.96W
06/07/2015 M60.00 MPH KANKAKEE IL TRAINED SPOTTER
&&
BNLocal storm report, Jun 7, 5:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLOOD BEECHER 41.35N 87.61W
06/07/2015 WILL IL AMATEUR RADIO
6 INCHES STANDING WATER ON ROADS. PHEASANT LAKE ESTATES.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:30 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 45 min |
| Jun 7, 4:06 PM CDT | Flash Flood Warning | LOT | Lake | 6 hr |
| Jun 7, 4:13 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Porter | 62 min |
| Jun 7, 4:31 PM CDT | Severe Thunderstorm Warning | LOT | Lake, Newton | 44 min |
| Jun 7, 4:35 PM CDT | Tornado Warning | LOT | Jasper, Porter | 23 min |
| Jun 7, 4:57 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Newton | 48 min |
| Jun 7, 5:10 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Newton | 65 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 56 min |
| Jun 7, 6:01 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 29 min |
| Jun 7, 3:08 AM CDT | Small Craft Advisory | LOT | 16 hr | |
| Jun 7, 6:05 AM CDT | Special Weather Statement | LOT | Boone, DeKalb, Lee, McHenry, Ogle, Winnebago | 55 min |
| Jun 7, 3:24 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Livingston | 51 min |
| Jun 7, 3:48 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Will | 42 min |
| Jun 7, 4:11 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 34 min |
| Jun 7, 4:42 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 33 min |
| Jun 7, 4:47 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 28 min |
| Jun 7, 5:14 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 31 min |
| Jun 7, 6:23 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.